Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jun 28, 2018, 3:08 PM EDT for Flagler County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2018, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 28, 2018, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 121 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 511 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806
WWUS82 KJAX 281908
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
308 PM EDT THU JUN 28 2018
FLZ038-138-282000-
Coastal Flagler FL-Inland Flagler FL-
308 PM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER COUNTY UNTIL 400 PM
EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Coast, moving southeast at 15 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Beverly Beach and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2941 8115 2930 8115 2926 8120 2926 8128
2960 8143 2963 8135 2963 8132 2964 8132
2966 8126 2957 8111 2952 8110
TIME...MOT...LOC 1908Z 315DEG 14KT 2956 8128
$$
NELSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 8:44 AM EDT, 6 hours 24 minutes earlier.
Area forecast discussion, Jun 28, 8:44 AM EDT, 6 hours 24 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 844 AM EDT Thu Jun 28 2018 .Near term.../through this evening/... At the surface, the region will be between high pressure to the South and a trough to the North Today. This will result in a general light Westerly flow. Convection will initiate with diurnal instability late this morning, with the light Westerly flow allowing the Gulf sea breeze to push well inland in NE FL, and the East coast sea breeze should be able to push just West of I95. In addition, an upper trough will pivot Southeast across the region Today, which will help to further destabilize the airmass. Scattered to numerous storms will be expected. Temperatures will rise into the mid 90s this afternoon, with indices rising to around 105. && .Aviation.../12z TAF period/... Showers and storms are expected to impact area TAF sites Today. Restrictions along with gusty winds will be expected with any storms which develop. The activity will dissipate toward midnight. Prevailing VFR conditions are anticipated for the Overnight period. && .PRELIMINARY POINT TEMPS/POPS... AMG 92 75 92 74 / 60 40 50 50 SSI 89 77 88 76 / 50 40 50 60 JAX 93 75 93 74 / 60 30 50 60 SGJ 91 77 91 75 / 50 30 50 40 GNV 92 74 92 73 / 60 40 50 50 OCF 90 75 92 74 / 50 30 70 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jun 28, 2:27 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
227 PM EDT THU JUN 28 2018
FLZ025-032-033-037-125-133-281915-
Coastal St. Johns FL-Inland Duval FL-Putnam FL-Coastal Duval FL-
Clay FL-Inland St. Johns FL-
227 PM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS...NORTH CENTRAL
PUTNAM...CLAY AND SOUTHEASTERN DUVAL COUNTIES UNTIL 315 PM EDT...
At 227 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Little Talbot Island to near San Marco to
8 miles northwest of Camp Blanding. Movement was southeast at 25 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Orange Park, Green Cove Springs, Unf, Mandarin, Fruit Cove,
Middleburg, Ponte Vedra Beach, Neptune Beach, World Golf Village and
Baymeadows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2993 8142 2961 8183 3005 8205 3026 8160
3047 8143 3030 8135 3024 8134 3002 8127
TIME...MOT...LOC 1827Z 312DEG 20KT 3050 8145 3029 8161 3007 8208
NELSONSpecial weather statement, Jun 28, 2:38 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
238 PM EDT THU JUN 28 2018
GAZ136-281915-
Wayne GA-
238 PM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAYNE COUNTY UNTIL 315 PM
EDT...
At 238 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jesup, moving southeast at 35 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Jesup, Gardi, Screven, Doctortown and Broadhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3162 8177 3161 8177 3161 8174 3160 8175
3160 8173 3158 8170 3156 8170 3154 8168
3154 8167 3153 8167 3153 8165 3151 8166
3149 8164 3148 8162 3135 8196 3156 8206
3169 8191
TIME...MOT...LOC 1838Z 317DEG 28KT 3158 8193
23Local storm report, Jun 28, 2:48 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
248 PM EDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN 1 N UNF 30.29N 81.51W
06/28/2018 M1.02 INCH Duval FL TRAINED SPOTTER
OVER AN INCH OF RAIN WAS OBSERVED FALLING IN LESS THAN AN
HOUR AND CONTINUING.
&&
WCORLESSLocal storm report, Jun 28, 2:50 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
250 PM EDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST 1 N JACKSONVILLE BEACH 30.29N 81.39W
06/28/2018 M41 MPH AMZ452 FL MESONET
WIND GUST OF 41 MPH WAS RECORDED AT THE JACKSONVILLE
BEACH PIER.
&&
WCORLESSSpecial weather statement, Jun 28, 3:05 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
305 PM EDT THU JUN 28 2018
GAZ133-135-281930-
Appling GA-Jeff Davis GA-
305 PM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR APPLING AND JEFF DAVIS COUNTIES
UNTIL 330 PM EDT...
At 302 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Claxton to Unadilla. Movement was
southeast at 30 mph. This line of storms can be expected to enter
the Jeff Davis and Appling County areas between 330 and 430 pm.
Interests in the Hazlehurst, Baxley, Graham, Surrency, Plant Hatch,
Snipesville, Denton and Pine Grove areas should remain alert for
further statements and possible warnings as the storms approach the
area. Excessive cloud-to-ground lightning and strong wind gusts can
be expected along with possible minor damage.
LAT...LON 3194 8238 3193 8227 3189 8212 3190 8211
3186 8212 3183 8206 3182 8209 3177 8213
3147 8214 3156 8225 3163 8236 3166 8245
3171 8249 3171 8252 3167 8252 3167 8283
3180 8284 3192 8268 3195 8249 3197 8246
TIME...MOT...LOC 1902Z 331DEG 27KT 3210 8190 3225 8376
SANDRIKSpecial weather statement, Jun 28, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
308 PM EDT THU JUN 28 2018
FLZ038-138-282000-
Coastal Flagler FL-Inland Flagler FL-
308 PM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER COUNTY UNTIL 400 PM
EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Coast, moving southeast at 15 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Beverly Beach and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2941 8115 2930 8115 2926 8120 2926 8128
2960 8143 2963 8135 2963 8132 2964 8132
2966 8126 2957 8111 2952 8110
TIME...MOT...LOC 1908Z 315DEG 14KT 2956 8128
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:19 PM EDT | Special Marine Warning | JAX | 86 min | |
| Jun 27, 9:07 PM EDT | Special Marine Warning | JAX | 53 min | |
| Jun 28, 2:08 AM EDT | Special Weather Statement | JAX | Hamilton | 52 min |
| Jun 28, 2:40 AM EDT | Special Weather Statement | JAX | Hamilton | 50 min |
| Jun 28, 3:06 AM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 24 min |
| Jun 28, 3:27 AM EDT | Special Weather Statement | JAX | Baker, Columbia | 48 min |
| Jun 28, 1:31 PM EDT | Special Weather Statement | JAX | Marion | 29 min |
| Jun 28, 1:46 PM EDT | Special Weather Statement | JAX | Lake | 14 min |
| Jun 28, 2:24 PM EDT | Special Weather Statement | JAX | Putnam | 36 min |
| Jun 28, 2:27 PM EDT | Special Weather Statement | JAX | Clay | 48 min |
| Jun 28, 2:41 PM EDT | Special Marine Warning | JAX | 83 min | |
| Jun 28, 2:56 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 34 min |
| Jun 28, 3:21 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 24 min |
| Jun 28, 3:28 PM EDT | Special Weather Statement | JAX | Saint Johns | 47 min |
| Jun 28, 3:30 PM EDT | Special Marine Warning | JAX | 90 min | |
| Jun 28, 3:31 PM EDT | Special Weather Statement | JAX | Clay | 44 min |
| Jun 28, 3:38 PM EDT | Special Weather Statement | JAX | Putnam | 67 min |
| Jun 28, 3:46 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 9 min |
| Jun 28, 3:51 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 54 min |
| Jun 28, 3:57 PM EDT | Special Weather Statement | JAX | Duval | 48 min |
| Jun 28, 4:13 PM EDT | Special Weather Statement | JAX | Flagler | 47 min |
| Jun 28, 4:17 PM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Jun 28, 4:20 PM EDT | Areal Flood Advisory | JAX | Putnam | 55 min |
| Jun 28, 4:22 PM EDT | Special Marine Warning | JAX | 53 min | |
| Jun 28, 4:38 PM EDT | Special Weather Statement | JAX | Duval | 37 min |
| Jun 28, 5:00 PM EDT | Areal Flood Advisory | JAX | Marion | 60 min |
| Jun 28, 5:07 PM EDT | Special Weather Statement | JAX | Bradford, Union | 53 min |
| Jun 28, 5:15 PM EDT | Special Marine Warning | JAX | 90 min | |
| Jun 28, 5:19 PM EDT | Special Weather Statement | JAX | Suwannee | 26 min |
| Jun 28, 5:35 PM EDT | Areal Flood Advisory | JAX | Bradford, Columbia, Union | 85 min |
| Jun 28, 5:45 PM EDT | Special Weather Statement | JAX | Alachua | 30 min |
| Jun 28, 5:55 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 35 min |
| Jun 28, 6:19 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 41 min |
| Jun 28, 6:27 PM EDT | Special Weather Statement | JAX | Union | 33 min |
| Jun 28, 6:33 PM EDT | Special Weather Statement | JAX | Alachua | 42 min |
| Jun 28, 6:42 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 33 min |
| Jun 28, 6:46 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 44 min |
| Jun 28, 6:53 PM EDT | Areal Flood Advisory | JAX | Alachua | 2 hr |
| Jun 28, 6:54 PM EDT | Special Weather Statement | JAX | Alachua | 51 min |
| Jun 28, 7:07 PM EDT | Special Weather Statement | JAX | Hamilton | 53 min |
| Jun 28, 7:11 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 49 min |
| Jun 28, 7:12 PM EDT | Special Marine Warning | JAX | 93 min | |
| Jun 28, 7:34 PM EDT | Special Weather Statement | JAX | Citrus | 26 min |
| Jun 28, 7:44 PM EDT | Special Weather Statement | JAX | Baker, Duval | 61 min |
| Jun 28, 7:56 PM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 2 hr |
| Jun 27, 8:02 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 43 min |
| Jun 27, 8:23 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 52 min |
| Jun 27, 8:30 PM EDT | Special Weather Statement | JAX | Brantley | 30 min |
| Jun 27, 8:48 PM EDT | Special Weather Statement | JAX | Charlton | 42 min |
| Jun 27, 8:55 PM EDT | Special Weather Statement | JAX | Camden | 50 min |
| Jun 28, 2:38 PM EDT | Special Weather Statement | JAX | Wayne | 37 min |
| Jun 28, 3:05 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 25 min |
| Jun 28, 3:34 PM EDT | Special Weather Statement | JAX | Jeff Davis | 56 min |
| Jun 28, 4:18 PM EDT | Special Weather Statement | JAX | Appling, Bacon, Coffee, Jeff Davis | 42 min |
| Jun 28, 4:25 PM EDT | Areal Flood Advisory | JAX | Wayne | 2 hr |
| Jun 28, 4:47 PM EDT | Special Weather Statement | JAX | Glynn | 43 min |
| Jun 28, 5:00 PM EDT | Special Weather Statement | JAX | Atkinson, Coffee | 45 min |
| Jun 28, 5:02 PM EDT | Special Weather Statement | JAX | Wayne | 58 min |
| Jun 28, 5:24 PM EDT | Areal Flood Warning | JAX | Wayne | 3 hr |
| Jun 28, 5:27 PM EDT | Special Weather Statement | JAX | Wayne | 48 min |
| Jun 28, 5:31 PM EDT | Special Weather Statement | JAX | Camden | 44 min |
| Jun 28, 5:32 PM EDT | Special Weather Statement | JAX | Camden | 28 min |
| Jun 28, 5:36 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 39 min |
| Jun 28, 5:40 PM EDT | Special Weather Statement | JAX | Atkinson | 50 min |
| Jun 28, 5:43 PM EDT | Special Weather Statement | JAX | Pierce | 47 min |
| Jun 28, 5:58 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn, Wayne | 32 min |
| Jun 28, 6:11 PM EDT | Areal Flood Advisory | JAX | Brantley, Camden, Glynn | 2 hr |
| Jun 28, 6:22 PM EDT | Special Weather Statement | JAX | Brantley, Camden, Pierce | 53 min |
| Jun 28, 6:25 PM EDT | Special Weather Statement | JAX | Ware | 50 min |
| Jun 28, 6:26 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 49 min |
| Jun 28, 7:09 PM EDT | Areal Flood Advisory | JAX | Camden | 2 hr |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.